MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC TRIO Ø 56

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC TRIO Ø 56
Catalog Number 01.26.45.0056
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed by medacta r&d department on 6 november 2019: preliminary investigation shows components covered with biological fluids.It is not possible to determine any implant-related failure root cause.Clinical evaluation: acetabular component revision performed 5 months after cementless total hip arthroplasty in a heavy ((b)(6)) (b)(6) man.Radiographic images provided shows a suboptimal position of the cup.Due to unknown reasons, it was not possible to restore the native center of rotation.Batch review performed on 31 october 2019: lot 186851: 100 items manufactured and released on 22-nov-2018.Expiration date: 2023-11-12.No anomalies found related to the problem.To date, 87 items of the same lot have been already sold without any similar reported event.Other device involved in the event: ball heads: mectacer 01.29.209 biolox delta ceramic ball head 12/14 ø 36 size m 0 lot.188246 (k112115) batch review performed on 31 october 2019: lot 188246: 210 items manufactured and released on 30-jan-2019.Expiration date: 2024-01-16.No anomalies found related to the problem.To date, 194 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed 6 months after the primary due to abductor pain, weakness at exercise and increased leg length caused by malpositioning of the cup.The surgeon revised the cup, liner and ball head successfully.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL CC TRIO Ø 56
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9374816
Report Number3005180920-2019-00985
Device Sequence Number3040249
Product Code LZO
UDI-Device Identifier07630030807794
UDI-Public07630030807794
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Catalogue Number01.26.45.0056
Device Lot Number186851
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight89